Already have an account?
New here? Create an account and join.
Learn how a lumbar disc herniates and
can cause lower back pain
Sciatica is leg pain caused by a
problem in the low back.
See how a disc degenerates and how it can cause pain and other symptoms
i am starting methotrexate soon and i was wondering does anyone have any side effects from methotrexate?
Welcome meme0616 to the forum!!
Although I have RA and Osteo, I cannot take Methotrexate. But another member does and will reply soon.
While you’re waiting for a reply to your first post, please take a few moments to review the Code of Conduct and FAQ section, located under Forum Tools. There you will find important information about posting in the forum and helpful tips for new members.
Have you visited Arthritis-health.com? The site offers comprehensive information about arthritis and includes articles about specific arthritis types, arthritis coping strategies, and treatment tips. This site is a terrific resource for anyone looking for more information about arthritis.
SandraVeritas Health Forum Moderator
I have been taking Methotrexate for around 8 months now, I started with the pills and had a lot of digestive problems, doctor switched me to injectable Methotrexate, medication name, Otrexup, it did help with the pain and swelling in my hands, but I still had digestive issues with it, I also have a very aggresive case of RA which is going to require a stronger medication called a biologic, from talking with my rheumotologist Methotrexate is considerded the first go to drug for RA and most people respond very well to it with very few side efects. Methotrexate does take some time to get into your system, so you will need to give it a chance.
Take care and keep us posted
I took Methotrexate for almost a year. I had no side effects and was able to take the pills once a week. Then my Rheumatologist added a biologic (Simpani Aria). It did not work well so he switched it to Cymzia, and then switched the methotrexate to Arava. My RA is now pretty well under control, but it took almost two years of trying the different meds to find the right combination.
I wish you luck in your journey, and hope you receive some relief soon.
I took Methotrexate for a while, but couldn't handle the side effects. I felt nauseous, was shaking, sweating, dizzy ... every time I took it. But after my dose was upped, I kept sweating for days every week. I remember doing a job interview. There was no airco. My shirt was soaking wet from sweating. I asked the candidate if he was nervous and he replied: "Well, I'm not the one sweating like a pig..." I felt really embarrassed.
I switched to Arava. It took a while to kick in, but I have zero side effects and have almost zero symptoms of RA now, thanks to Arava.
I was very nervous about starting methotrexate due to the potential side effects. My dose was 15mg which is low, I had absolutely no side effects at all. I had an outbreak of psoriasis after Christmas and my dose was increased to 20mg to try to clear it. I had side effects on this higher dose - headaches, nausea and just not feeling right in myself. I reduced to 17.5mg and the side effects went. So I know that the dose I can tolerate with no side effects is that and it is sufficient for me.
I had to switch to Enbrel, I could not take Methotrexate because of the side effects and it was not keeping my RA under control, doctor just recently added Arava to the Enbrel and the RA is the best it has been in a very long time.